Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 10, NWS Burlington, VT
NWS Burlington, VT issued this river flood warning at Apr 26, 2011, 10:44 PM EDT for Clinton County, Essex County, New York. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2011, 10:44 PM EDT (02:44 UTC)
- Expired
- Apr 27, 2011, 9:17 PM EDT
- In force
- 23 hr
- Issued by
- NWS Burlington, VT
- Flood severity
- Minor
Counties Clinton County, NY, Essex County, NY
The radar
The Burlington radar (KCXX), 45 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Branch of the Ausable River at Au Sable Forks (ASFN6). The gauge peaked at 11.48 ft at Apr 28, 2011, 3:00 PM EDT.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04275000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
257 WGUS41 KBTV 270244 FLWBTV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 1044 PM EDT TUE APR 26 2011 ...THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEW YORK... EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && NYC019-031-272245- /O.NEW.KBTV.FL.W.0010.110427T0244Z-110427T2245Z/ /ASFN6.1.ER.110427T0157Z.110427T1200Z.110427T1645Z.NO/ 1044 PM EDT TUE APR 26 2011 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLOOD WARNING FOR THE EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:15 PM TUESDAY THE STAGE WAS 7.2 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.9 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY AFTERNOON. * IMPACT...AT 9.0 FEET...IN JAY...WATER WILL COVER ROUTE 9N IN THE STICKNEY BRIDGE AREA...AND STONE HOUSE AND ANTHONY RIVER ROADS WILL BE COVERED. IN KEENE...WATER WILL COVER HULLS FALLS ROAD...AND ROUTES 73 AND 9N NEAR MARCY FIELD. $$
2 follow-up statements
163 WGUS41 KBTV 270648 FLWBTV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 248 AM EDT WED APR 27 2011 ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN NEW YORK... EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && NYC019-031-280648- /O.EXT.KBTV.FL.W.0010.000000T0000Z-110429T0600Z/ /ASFN6.2.ER.110427T0157Z.110427T1200Z.110429T0000Z.NO/ 248 AM EDT WED APR 27 2011 ...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS. * AT 2:15 AM WEDNESDAY THE STAGE WAS 9.1 FEET. * FLOOD STAGE IS 7.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.8 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EVENING. * IMPACT...AT 9.0 FEET...IN JAY...WATER WILL COVER ROUTE 9N IN THE STICKNEY BRIDGE AREA...AND STONE HOUSE AND ANTHONY RIVER ROADS WILL BE COVERED. IN KEENE...WATER WILL COVER HULLS FALLS ROAD...AND ROUTES 73 AND 9N NEAR MARCY FIELD. $$
397 WGUS81 KBTV 271626 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1226 PM EDT WED APR 27 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW YORK...VERMONT... SARANAC RIVER AT PLATTSBURGH EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS MISSISQUOI RIVER NEAR NORTH TROY MISSISQUOI RIVER AT EAST BERKSHIRE LAMOILLE RIVER AT JOHNSON WINOOSKI RIVER AT ESSEX JUNCTION ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VERMONT... LAMOILLE RIVER AT JEFFERSONVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && VTC019-280501- /O.EXT.KBTV.FL.W.0011.000000T0000Z-110428T0501Z/ /NTYV1.3.ER.110427T0451Z.110427T1500Z.110427T2301Z.NR/ 1226 PM EDT WED APR 27 2011 THE FLOOD WARNING CONTINUES FOR THE MISSISQUOI RIVER NEAR NORTH TROY. * AT 11:30 AM WEDNESDAY THE STAGE WAS 12.9 FEET. * FLOOD STAGE IS 9.0 FEET. * MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FORECAST...THE RIVER WAS CRESTING...AND WILL FALL THIS AFTERNOON. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE TONIGHT. * IMPACT...AT 12.0 FEET...SUBSTANTIAL FLOODING OCCURS...WITH WATER OVER LOOP ROAD AND 3 FEET OF WATER ON ROUTE 100 BETWEEN WESTFIELD AND NEWPORT. $$ VTC011-281236- /O.EXT.KBTV.FL.W.0014.000000T0000Z-110428T1236Z/ /EBKV1.1.ER.110427T0733Z.110428T0000Z.110428T0636Z.NO/ 1226 PM EDT WED APR 27 2011 THE FLOOD WARNING CONTINUES FOR THE MISSISQUOI RIVER AT EAST BERKSHIRE. * AT 11:45 AM WEDNESDAY THE STAGE WAS 12.9 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 13.9 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT THURSDAY. * IMPACT...AT 14.0 FEET...WIDESPREAD FLOODING OF LOW LYING FIELDS AND ROADWAYS WILL OCCUR FROM RICHFORD TO ENOSBURG. WATER WILL APPROACH ROUTE 118 AT EAST BERKSHIRE...AND ROUTE 105 BETWEEN ENOSBURG FALLS AND EAST BERKSHIRE. YARDS WILL BE FLOODED IN EAST BERKSHIRE. $$ VTC015-281035- /O.EXT.KBTV.FL.W.0012.000000T0000Z-110428T1035Z/ /JONV1.3.ER.110427T0515Z.110427T1400Z.110428T0435Z.NO/ 1226 PM EDT WED APR 27 2011 THE FLOOD WARNING CONTINUES FOR THE LAMOILLE RIVER AT JOHNSON. * AT 11:30 AM WEDNESDAY THE STAGE WAS 16.8 FEET. * FLOOD STAGE IS 13.0 FEET. * MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FORECAST...THE RIVER HAS CRESTED...AND WILL CONTINUE TO FALL THROUGH THE AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT THURSDAY. * IMPACT...AT 17.0 FEET...THERE WILL BE EXTENSIVE FLOODING FROM HARDWICK DOWNSTREAM THROUGH MORRISVILLE...JOHNSON...JEFFERSONVILLE AND CAMBRIDGE. THE GRAND UNION AND POST OFFICE IN JOHNSON WILL FLOOD. AREAS OF ROUTE 15 ALONG THE LAMOILLE FROM MORRISVILLE TO CAMBRIDGE WILL BE INUNDATED. HOMES AND BUSINESSES ALONG THE LAMOILLE RIVER WILL LIKELY FLOODK...WITH WATER SEVERAL FEET DEEP OVER ROUTE 15 IN CAMBRIDGE. $$ VTC015-281626- /O.CON.KBTV.FL.W.0013.000000T0000Z-000000T0000Z/ /JVLV1.2.ER.110427T0459Z.110427T1500Z.000000T0000Z.UU/ 1226 PM EDT WED APR 27 2011 THE FLOOD WARNING CONTINUES FOR THE LAMOILLE RIVER AT JEFFERSONVILLE. * AT 11:00 AM WEDNESDAY THE STAGE WAS 453.9 FEET. * FLOOD STAGE IS 450.0 FEET. * MODERATE FLOODING IS OCCURRING...AND WILL CONTINUE THROUGH THE AFTERNOON. * THE RIVER WILL CONTINUE TO RISE SLOWLY THROUGH THIS EVENING. * IMPACT...AT 452.0 FEET...WATER WILL COVER ROUTE 15 AT THE WRONG WAY BRIDGE IN CAMBRIDGE. TRAFFIC DIVERSIONS MAY BE NECESSARY...AND MOTORISTS PLANNING TO TRAVEL ROUTE 15 THROUGH CAMBRIDGE SHOULD ALLOW EXTRA TIME TO DETOUR AROUND THE FLOODED ROADWAY. $$ NYC019-033-089-281536- /O.EXT.KBTV.FL.W.0015.110427T1618Z-110428T1536Z/ /PBGN6.1.ER.110427T1350Z.110428T0000Z.110428T0936Z.NO/ 1226 PM EDT WED APR 27 2011 THE FLOOD WARNING CONTINUES FOR THE SARANAC RIVER AT PLATTSBURGH. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 11:30 AM WEDNESDAY THE STAGE WAS 9.2 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.8 FEET BY WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY. * IMPACT...AT 9.0 FEET...UNDERWOOD TRAILER PARK PROTECTED BY LEVEE IF DRAIN PLUGS ARE IN. THE LEVEE SHOULD BE MONITORED FOR WEAKENING. $$ NYC019-031-280117- /O.EXT.KBTV.FL.W.0010.000000T0000Z-110428T0117Z/ /ASFN6.2.ER.110427T0157Z.110427T1030Z.110427T1917Z.NO/ 1226 PM EDT WED APR 27 2011 THE FLOOD WARNING CONTINUES FOR THE EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS. * AT 11:15 AM WEDNESDAY THE STAGE WAS 8.8 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE WEDNESDAY AFTERNOON. * IMPACT...AT 9.0 FEET...WATER WILL COVER ROUTE 9N NEAR THE STICKNEY BRIDGE AREA...AND STONE HOUSE AND ANTHONY RIVER ROADS WILL BE COVERED. IN KEENE...WATER WILL COVER HULLS FALLS ROAD...AND ROUTES 73 AND 9N NEAR MARCY FIELD. $$ VTC007-280224- /O.EXT.KBTV.FL.W.0016.000000T0000Z-110428T0224Z/ /ESSV1.1.ER.110427T1224Z.110427T1800Z.110427T2024Z.NO/ 1226 PM EDT WED APR 27 2011 THE FLOOD WARNING CONTINUES FOR THE WINOOSKI RIVER AT ESSEX JUNCTION. * AT 12:00 PM WEDNESDAY THE STAGE WAS 16.1 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.6 FEET BY WEDNESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE WEDNESDAY AFTERNOON. * IMPACT...AT 18.0 FEET...FLOODING WILL BE WIDESPREAD ALONG THE WINOOSKI RIVER FROM JONESVILLE TO THE RIVERS MOUTH AT LAKE CHAMPLAIN. WATER WILL COVER BRIDGE STREET IN RICHMOND...NORTH WILLISTON ROAD IN WILLISTON AND ESSEX...POOR FARM ROAD IN SOUTH BURLINGTON AND WILLISTON. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Apr 26, 8:00 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 26, 8:00 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 800 PM EDT TUE APR 26 2011 .SYNOPSIS... AN ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS THE REGION THROUGH THURSDAY WITH THE DAILY THREAT OF SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS MAY BECOME QUITE STRONG DURING THURSDAY AFTERNOON... ESPECIALLY FROM THE CHAMPLAIN VALLEY WEST. A RETURN TO SOMEWHAT DRIER AND MORE SEASONABLE WEATHER IS EXPECTED BY LATER IN THE WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 800 PM EDT TUESDAY...CONVECTION CONTINUES ACROSS MUCH OF THE AREA TONIGHT WITH FIRST WAVE OF STORMS NOW MOVING ACROSS THE NORTHERN AND CENTRAL SECTIONS OF VERMONT. SECOND LINE OF STORMS NOW ENTERING THE SAINT LAWRENCE VALLEY AND WILL CONTINUE MOVING EASTWARD TONIGHT. CONVECTION SHOULD EXIT THE AREA AFTER 06Z...BUT NOT BEFORE THE THREAT OF MORE HEAVY DOWNPOURS AND SMALL HAIL. HAVE ISSUED AN URBAN AND SMALL STREAM FLOOD ADVISORY AS SOME AREAS PICKED UP ONE TO TWO INCHES OF RAIN. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... AS OF 351 PM EDT TUESDAY...WARM FRONT THEN FINALLY CLEARS THE INTL BORDER COUNTIES BY TOMORROW AFTERNOON WITH FORECAST AREA BECOMING FIRMLY ENTRENCHED IN THE WARM SECTOR. 925 MB MODEL THERMAL PROGS QUITE MILD...SUPPORTING MOS HIGHS WELL INTO THE 70S IN MOST AREAS...PERHAPS SLIGHTLY COOLER EAST. STILL A THREAT FOR SHOWERS AND A FEW STORMS DURING THE LATE/MORNING EARLY AFTERNOON AS RESIDUAL OVERRUNNING ALONG DEPARTING WARM FRONT SPARKS ACTIVITY ACROSS OUR CENTRAL/NRN COUNTIES. WITHOUT A SIGNIFICANT FORCING MECHANISM...COVERAGE OF THIS ACTIVITY SHOULD BE SOMEWHAT LESS THAN THIS EVENING THOUGH WITH BOUNDARY LAYER INSTABILITY AND SOME MODEST SHEAR WILL HAVE TO KEEP AN EYE ON ANY STRONGER CELLS. THEN VARIABLY CLOUDY WITH SCT SHOWERS AND FEW STORMS...ESP WEST OVERNIGHT WEDNESDAY WITH FORECAST AREA FIRMLY IN THE WARM SECTOR OF PARENT CYCLONE PUSHING ACROSS THE GREAT LAKES. OVERNIGHT LOWS VERY MILD HERE WITH MANY AREAS IN THE CHAMPLAIN/SAINT LAWRENCE VALLEY HOLDING IN THE 60S OVERNIGHT...LIKELY THE WARMEST NIGHT SINCE LAST SEPTEMBER. BY THURSDAY...SFC COLD FRONT THEN SWEEPS EAST ACROSS THE AREA DURING THE LATE MORNING/AFTERNOON HOURS WITH AN INCREASING THREAT OF SHOWERS/THUNDER. INDEED...A QUICK LOOK AT INSTABILITY/SHEAR PROGS SUPPORT THE IDEA OF SCT STRONG TO POSSIBLY SEVERE STORMS...ESP FROM THE ADIRONDACKS EAST WHERE STRONGEST BOUNDARY LAYER HEATING WILL OCCUR. STILL A BIT FAR OUT TO PIN EXACT CONVECTIVE MODE DOWN AT THIS TIME...BUT OVERALL UNIFORMLY DIRECTIONAL NATURE OF MID/UPPER LEVEL FLOW WOULD SUGGEST STRAIGHT LINE WINDS WILL BE THE PRIMARY CONCERN WITH POSSIBLE SQUALL LINE DEVELOPMENT. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 228 PM EDT TUESDAY...SECONDARY TROUGH/FRNT MVS THRU THE CWA FOR FRIDAY INTO EARLY SATURDAY MORNING. PRECIP IS SLOW TO LIFT THRU THE AREA DURING THIS TIME...WITH MAIN FOCUS ON HIR ELEV...TAPERING OFF FROM W TO E BFR ENDING OVER NE VT. SFC HIGH PRESSURE CRESTS OVER THE REGION SAT NGT INTO SUNDAY...MVG OFFSHORE DURING THE DAY. SOUTHERLY FLOW ON THE INCR DURING THE DAY W/ NICE WARMUP EXPECTED. LATE IN DAY SUNDAY...CLDS INCR FROM APPROACHING CD FRNT. FROPA OCCURS LATE SUNDAY INTO MONDAY. PRECIP REINFORCED BY SECONDARY WAVE MVG ALONG FRNT...WHICH KEEPS LGT RAIN OVER AREA FOR MOST OF MONDAY. RIDGE BUILDS EAST FROM THE GREAT LKS MON NGT INTO TUESDAY FOR A NICE COOL STRETCH. TEMPS EXPECTED TO BE SEVERAL DEGREES ABV NORMAL FOR DAYTIME HIGHS WITH RIDGE PASSAGE...BUT WILL BE GOING AT OR A FEW DEGREES BLW CLIMO FOR OVERNGT LOWS...AS WELL AS TIMEFRAME WHEN PRECIP OCCURS. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... THROUGH 00Z THURSDAY...TWO AREAS OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 07Z. CEILINGS AND VISIBILITIES WILL LOWER INTO THE MVFR AND IFR CATEGORIES IN THE SHOWERS AND STORMS. HEAVY DOWNPOURS AND GUSTY WINDS CAN ALSO BE EXPECTED. MVFR CEILINGS ARE EXPECTED AFTER 07Z THROUGH ABOUT 14Z WITH VISIBILITIES IN THE VFR AND MVFR CATEGORIES. SCATTERED SHOWERS AND STORMS WILL RETURN TO NORTHERN NEW YORK AFTER 19Z. OUTLOOK 00Z THURSDAY THROUGH SATURDAY... WED NIGHT...OCNL MVFR IN SCT SHOWERS/TSTMS. THU...MVFR AND PSBLY IFR AT TIMES IN SHWRS/TSTMS. FRI...MAINLY VFR. PSBL MVFR IN SCT SHOWERS. SAT...VFR UNDER HIGH PRESSURE. && .HYDROLOGY... AS OF 351 PM EDT TUESDAY...HAVE OPTED TO DROP THE FLOOD WATCH AS OF LATE AFTERNOON...AS ONLY NUISANCE MINOR FIELD FLOODING HAS BEEN OBSERVED AND MAINSTEM RIVERS/STREAMS ARE NOW CRESTING OR RECEDING FOR THE MOST PART. THAT SAID...WILL HAVE TO KEEP A CLOSE EYE ON CONVECTIVE ACTIVITY ACROSS THE AREA THIS EVENING AND ANY LOCALIZED HEAVY RAINFALL THAT MAY DEVELOP. FEELING IS THAT BASIN PCPN AMOUNTS SHOULD AVERAGE LESS THAN 1 INCH FOR THE MOST PART...WHICH WOULD LIMIT ANY WIDESPREAD FLOODING CONCERNS...ESPECIALLY BEFORE MIDNIGHT WITH ANY LOCALIZED ISSUES BEING HANDLED BY INDIVIDUAL STATEMENTS. HOWEVER...SHOULD HEAVIER RAINFALL DEVELOP THIS EVENING...FUTURE SHIFTS CAN ALWAYS RE-ASSESS. REGARDLESS...SITUATION WILL BE MONITORED CLOSELY INTO THE EVENING/OVERNIGHT HOURS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...EVENSON/JMG NEAR TERM...EVENSON/JMG SHORT TERM...JMG LONG TERM...JN AVIATION...EVENSON/JN HYDROLOGY...JMG
Hazardous weather outlook, Apr 26, 3:23 PM EDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 323 PM EDT TUE APR 26 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-271930- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 323 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS CAN BE ANTICIPATED WEDNESDAY AND THURSDAY. SOME OF THE STRONGER THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALIZED HEAVY DOWNPOURS...AND BRIEF GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 26, 7:09 PM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
709 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 1 ENE NORTH UNDERHILL 44.59N 72.92W
04/26/2011 M0.25 INCH CHITTENDEN VT NWS EMPLOYEE
PEA-SIZE HAIL
&&
EVENT NUMBER BTV1100021
MUCCILLISpecial weather statement, Apr 26, 7:25 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 725 PM EDT TUE APR 26 2011 NYZ034-035-VTZ001>003-005-006-008-009-016>018-270130- WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- WESTERN CHITTENDEN-LAMOILLE-WASHINGTON-WESTERN ADDISON- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- INCLUDING THE CITIES OF...LAKE PLACID...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... BURLINGTON...JOHNSON...STOWE...MONTPELIER...MIDDLEBURY... VERGENNES...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL... RIPTON 725 PM EDT TUE APR 26 2011 ...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT NORTHEAST NEW YORK AND NORTHWEST VERMONT... AT 715 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR AND GROUND REPORTS INDICATED STRONG THUNDERSTORMS MOVING NORTHEAST THROUGH NORTHEASTERN NEW YORK AND NORTHWESTERN VERMONT. THEY WILL CONTINUE TO AFFECT THESE AREAS THROUGH THE EVENING HOURS. THE STRONGEST STORMS WERE LOCATED IN ESSEX COUNTY NEW YORK AND CHITTENDEN AND LAMOILLE COUNTIES IN VERMONT...AND WILL PROGRESS NORTHEASTWARD INTO ADDISON...WASHINGTON...AND ORLEANS COUNTIES THROUGH 8 PM. SPOTTERS HAVE REPORTED FREQUENT LIGHTNING...PEA SIZE HAIL...AND PONDING ON ROADWAYS. THESE STORMS WILL CONTINUE TO PRODUCE VERY HEAVY DOWNPOURS...SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS UP TO 40 MPH. MUCCILLI/EVENSON
Special weather statement, Apr 26, 7:58 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
758 PM EDT TUE APR 26 2011
NYZ026-027-029-030-087-270100-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-
758 PM EDT TUE APR 26 2011
...STRONG THUNDERSTORMS WILL AFFECT FRANKLIN AND ST. LAWRENCE
COUNTIES...
AT 748 PM EDT...A STRONG LINE OF THUNDERSTORMS LOCATED NEAR POTSDAM
AND GOUVERNEUR CONTINUES TO PROGRESS EASTWARD AT 45 MPH ACROSS SAINT
LAWRENCE COUNTY AND INTO FRANKLIN COUNTY THROUGH 9 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
FREQUENT LIGHTNING CAN ALSO BE EXPECTED. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR PARISHVILLE AROUND 800 PM...WEST BANGOR
AROUND 815 PM...RAINBOW LAKE AROUND 830 PM AND CHATEAUGAY AROUND 845
PM.
LAT...LON 4500 7402 4451 7409 4405 7501 4494 7503
4501 7443
MUCCILLI/EVENSONLocal storm report, Apr 26, 8:22 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
822 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL TUPPER LAKE 44.22N 74.46W
04/26/2011 M0.75 INCH FRANKLIN NY PUBLIC
DIME SIZE HAIL REPORTED BY THE PUBLIC BETWEEN 415PM AND
430PM.
0600 PM HAIL PLATTSBURGH 44.70N 73.45W
04/26/2011 E0.50 INCH CLINTON NY PUBLIC
TYRELL AVENUE
0600 PM HAIL PLATTSBURGH 44.70N 73.45W
04/26/2011 E0.25 INCH CLINTON NY BROADCAST MEDIA
PEA-SIZE HAIL
0700 PM FLOOD BURLINGTON 44.48N 73.21W
04/26/2011 CHITTENDEN VT PUBLIC
NORTH COVE ROAD AND ISLAND TRAIL FLOODED IN NORTH END
0708 PM HAIL 1 ENE NORTH UNDERHILL 44.59N 72.92W
04/26/2011 M0.25 INCH CHITTENDEN VT NWS EMPLOYEE
PEA-SIZE HAIL
0730 PM FLOOD BURLINGTON 44.48N 73.21W
04/26/2011 CHITTENDEN VT PUBLIC
PORTIONS OF ROUTE 127 AND SPRING STREET FLOODED
0730 PM FLOOD RICHMOND 44.41N 72.99W
04/26/2011 CHITTENDEN VT PUBLIC
WATER OVER ROUTE 117 IN RICHMOND
&&
EVENT NUMBER BTV1100018 BTV1100019 BTV1100020 BTV1100024 BTV1100021
BTV1100022 BTV1100023
EVENSONSpecial weather statement, Apr 26, 8:59 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
859 PM EDT TUE APR 26 2011
NYZ028>031-034-035-VTZ001>012-016>019-270300-
EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
PORT HENRY...TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...
NEWPORT...ISLAND POND...BURLINGTON...JOHNSON...STOWE...
ST. JOHNSBURY...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...
RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
859 PM EDT TUE APR 26 2011
...STRONG THUNDERSTORMS WILL AFFECT MUCH OF NORTHERN NEW YORK AND
VERMONT THROUGH THE REMAINDER OF THE EVENING...
NUMEROUS THUNDERSTORMS...SOME STRONG...WILL MOVE ACROSS NORTHERN
NEW YORK AND VERMONT THROUGH THE REST OF THE EVENING.
WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. FREQUENT LIGHTNING CAN ALSO BE
EXPECTED. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
THE STRONGEST STORMS WERE IN A LINE IN SAINT LAWRENCE AND FRANKLIN
COUNTIES AT 900 PM. THESE WILL MOVE TO THE NORTHEAST AND INTO CLINTON
AND ESSEX COUNTIES BY 930 PM AND INTO THE NORTHERN CHAMPLAIN
VALLEY BY 1030 PM.
LAT...LON 4500 7402 4451 7409 4405 7501 4494 7503
4501 7443
MUCCILLI/EVENSONLocal storm report, Apr 26, 10:10 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1010 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL ST. ALBANS 44.81N 73.08W
04/26/2011 M0.88 INCH FRANKLIN VT PUBLIC
NICKEL-SIZE HAIL
&&
EVENT NUMBER BTV1100025
MUCCILLIThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:59 PM EDT | Special Weather Statement | BTV | Franklin | 2 hr |
| Apr 27, 1:30 AM EDT | Areal Flood Advisory | BTV | Essex | 6 hr |
| Apr 27, 3:31 AM EDT | River Flood Warning | BTV | Clinton, Franklin, St. Lawrence | 18 hr |
| Apr 27, 5:47 PM EDT | Flash Flood Watch | BTV | Clinton, Essex, Franklin, St. Lawrence | 26 hr |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.